Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

withdraws of effexor xr

ive been effexor for three yrs . ive gained at least 100 lbs  health going down because of effexor xr i would never recommend this ****! i tried going off cold turkey didnt work so well . bad side ffects such as virtigo achey crying for no reason  night sweats and night mares! now that ive went from 75 mg to 37.5 i feel great back to normal yay! i got on it only because i was dealing with my father dying of brain cancer felt very anxius and worried .he passed away two years ago! depression never really affected me! also i went out on new yrs and some vodka that made my heart race at about 170 beats per minute i dont drink very often but when i do this happens every time !mt question is is this normal?
3 Responses
Avatar universal
First of all I would like to say I'm so sorry that you lost your Father. Don't ty to go cold turkey off this med again, it's just too hard to do. Tapering like your doing is the best thing to do. If I remember correctly your not supposed to drink while on effexor. I noticed when I was tapering my blood pressure went even higher and so did my heart rate. That's one of the reasons I was quitting this med in the first place, because of my blood pressure. It went back to normal once I was completely done tapering. I would recommend not drinking alcohol at all until your done tapering off the effexor. Take care. Remar
Avatar universal
thnks a bunch have you ever been on effexor ?
Avatar universal
I'm sorry to hear of your father's passing. I had major issues with Effexor, but I have to say, many benefit from the drug, like any drug it works well for some not for others. The med itself doesn't make you gain weight per se. Chances are you were/are emotionally eating, so I'm taking a wild stab that the med hasn't helped you all that much. It happened to me when my depression wasn't controllled enough either, but this is solely my experience. Alcohol is a brain depressant so if you drink a bit, it's affecting your brain stem, and can cause rapid heart beating. I would stay away from alcohol altogether if you can.  If you decide to stop taking meds, you need to taper extremely slowly. These drugs attach to your nerve transmitters, like many anti- depressants, I would consult your doctor about a very slow wean off the drug, it's a good idea to be closely supervised by your doctor. As well, if you haven't had a full check up in a while, I would suggest getting one to rule out any other reason why you may have gained weight
I wish you much luck,
LCC
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.